Alert archive / Kentucky / Tornado Warnings in 2008

Tornado Warning 17, NWS Jackson, KY

April 11, 2008McCreary County, Pulaski County, Wayne County, Kentucky

NWS Jackson, KY issued this tornado warning at Apr 11, 2008, 2:00 PM EDT for McCreary County, Pulaski County, Wayne County, Kentucky. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2008, 2:00 PM EDT (18:00 UTC)
Expired
Apr 11, 2008, 2:30 PM EDT
In force
30 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties McCreary County, KY, Pulaski County, KY, Wayne County, KY

The radar

The Jackson,KY radar (KJKL), 142 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 2:01 PM EDTHAIL 0.752 Nnw Monticello, KYPENNY SIZED HAIL WAS REPORTED ON HIGHWAY 789.
Apr 11, 2:25 PM EDTHAIL 0.88Burnside, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 1:30 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KJKL 111802
TORJKL
KYC147-199-231-111830-
/O.NEW.KJKL.TO.W.0017.080411T1800Z-080411T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
200 PM EDT FRI APR 11 2008

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 230 PM EDT

* AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PARNELL...
  OR NEAR MONTICELLO...MOVING NORTHEAST AT 56 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BURNSIDE...
  FERGUSON...
  MONTICELLO...
  SCIENCE HILL...
  SOMERSET.

IN ADDITION TO THE TORNADO...THIS STORM HAS HAD A HISTORY OF  
PRODUCING GOLFBALL SIZE HAIL. DESTRUCTIVE STRAIGHT LINE WINDS UP TO 
75 MPH ARE ALSO LIKELY WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
SOUTHEASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3689 8503 3696 8494 3697 8489 3699 8487
      3702 8489 3723 8457 3697 8435 3695 8437
      3694 8431 3692 8433 3671 8490
TIME...MOT...LOC 1800Z 239DEG 49KT 3688 8485

$$

SCHOETTMER
3 follow-up statements
000 
WWUS53 KJKL 111807
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
206 PM EDT FRI APR 11 2008

KYC147-199-231-111830-
/O.CON.KJKL.TO.W.0017.000000T0000Z-080411T1830Z/
PULASKI KY-WAYNE KY-MCCREARY KY-
206 PM EDT FRI APR 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR
NORTHEASTERN MCCREARY...WAYNE AND PULASKI COUNTIES...

AT 202 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. 
THIS LIKELY TORNADO WAS LOCATED NEAR STEUBENVILLE...OR NEAR 
MONTICELLO...MOVING NORTHEAST AT 56 MPH.

THE TORNADO WILL BE NEAR...
  BRONSTON...BURNSIDE...GENERAL BURNSIDE S.P. AND QUINTON BY 215 PM
  EDT...
  ELIHU...SOMERSET PULASKI AIRPORT...FERGUSON AND SLOANS VALLEY BY
  220 PM EDT...
  GRADE AND RUTH BY 225 PM EDT...

IN ADDITION TO THE TORNADO...THIS STORM HAS HAD A HISTORY OF PRODUCING
GOLF BALL SIZE HAIL. DESTRUCTIVE STRAIGHT LINE WINDS UP TO 75 MPH ARE
ALSO EXPECTED WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
SOUTHEASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3689 8503 3696 8494 3697 8489 3699 8487
      3702 8489 3723 8457 3697 8435 3695 8437
      3694 8431 3692 8433 3671 8490
TIME...MOT...LOC 1806Z 239DEG 49KT 3692 8476

$$

GEOGERIAN
000 
WWUS53 KJKL 111820
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
219 PM EDT FRI APR 11 2008

KYC147-199-231-111830-
/O.CON.KJKL.TO.W.0017.000000T0000Z-080411T1830Z/
PULASKI KY-WAYNE KY-MCCREARY KY-
219 PM EDT FRI APR 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR
NORTHEASTERN MCCREARY...NORTHEASTERN WAYNE AND PULASKI COUNTIES...

AT 216 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO.
TRAINED WEATHER SPOTTERS CONTINUE TO REPORT FUNNEL CLOUDS WITH
THIS STORM. THIS TORNADO WAS LOCATED NEAR TATEVILLE...OR 9 MILES 
SOUTH OF SOMERSET...MOVING NORTHEAST AT 56 MPH.

THE TORNADO WILL BE NEAR...
  GRADE AND RUTH BY 225 PM EDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
UP TO QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS UP TO
70 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
SOUTHEASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3699 8484 3699 8487 3702 8489 3723 8457
      3697 8435 3695 8437 3693 8436 3695 8435
      3694 8431 3692 8434 3681 8470
TIME...MOT...LOC 1819Z 239DEG 49KT 3698 8455

$$

GEOGERIAN
000 
WWUS53 KJKL 111832
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
231 PM EDT FRI APR 11 2008

KYC147-199-231-111841-
/O.EXP.KJKL.TO.W.0017.000000T0000Z-080411T1830Z/
PULASKI KY-WAYNE KY-MCCREARY KY-
231 PM EDT FRI APR 11 2008

...THE TORNADO WARNING FOR NORTHEASTERN MCCREARY...NORTHEASTERN WAYNE
AND PULASKI COUNTIES HAS EXPIRED...

THE STORM HAS EXITED THE AREA. 

A SEVERE THUNDERSTORM WARNING CONTINUES HOWEVER...FOR THE EASTERN HALF
OF PULASKI COUNTY AND EXTREME NORTHERN MCCREARY COUNTY...WHICH REMAINS
IN EFFECT UNTIL 3:15 PM. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
SOUTHEASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3699 8484 3699 8487 3702 8489 3723 8457
      3697 8435 3695 8437 3693 8436 3695 8435
      3694 8431 3692 8434 3681 8470
TIME...MOT...LOC 1820Z 239DEG 49KT 3698 8453

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Apr 11, 11:37 AM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 11, 11:37 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1137 AM EDT FRI APR 11 2008

.SHORT TERM.../THE REST OF TODAY/...UPDATED

CURRENT SHORT WAVE TROUGH IS PULLING OUT OF NORTHEAST KENTUCKY...WITH
WIDESPREAD SHOWERS AND A FEW EMBEDDED RUMBLES OF THUNDER EXITING THE
AREA. EXTREME EASTERN KENTUCKY REMAINED RELATIVELY SHOWER-FREE THIS
MORNING AS INITIAL WEAKENING LINE THAT PUSHED THROUGH AROUND DAWN
DISINTEGRATED AS TRAVELED EAST. COLD FRONT THIS MORNING WAS
SITUATED FROM EASTERN IL DOWN THROUGH SOUTHEASTERN TX. STRONG 80-90
KT 500 MB SPEED MAX ON THE UPPER AIR CHART AND SEEN ON WATER VAPOR
IMAGERY IS AIDING IN ANOTHER ENHANCED PRE-FRONTAL CONVECTIVE LINE ALIGNED
FROM NORTH CENTRAL KY DOWN THROUGH WESTERN TN. BETTER MOISTURE AND
INSTABILITY DOWN IN THE SOUTH HAS HELPED SUSTAINED MORE OF A TRUE-
LINE...WHILE AREAS IN THE NORTH HAVE EVOLVED INTO MORE CLUSTERS. THE
MORE INTENSE PART OF THE LINE IS TAKING MORE OF AN EASTWARD
MOVEMENT...WHICH WOULD STAY SOUTH OF THE CUMBERLAND VALLEY...HOWEVER
WILL CONTINUE TO WATCH THIS PORTION OF THE LINE CLOSELY AS IT GETS
CLOSER BY AROUND 18Z.

LATEST MODEL GUIDANCE SUGGEST BEST INSTABILITY WILL BE NEAR THE
INTERSTATE 75 AND 64 CORRIDORS BETWEEN AN 18Z TO 21Z WINDOW. WITH
GOOD SHEAR IN PLACE...A FEW SEVERE THUNDERSTORMS STILL LOOK TO BE A
THREAT...PARTICULARLY WHERE ANY CLEARING CAN TAKE PLACE. ALTHOUGH
INSTABILITY DOES NOT LOOK TO BE AS GOOD IN THE FAR EASTERN PART OF
THE STATE...GIVEN THE MILD START OUT THERE...CAN NOT RULE OUT A SMALL
SEVERE THREAT FOR THESE LOCATIONS AS WELL. WILL ADJUST SOME
PRECIPITATION TIMING WORDING FOR THE ZONES AND TWEAK A FEW
TEMPERATURES BASED ON THE LATEST TRENDS.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH SATURDAY/

DIFFICULT FORECAST AS STRONG COLD FRONT BARRELS ACROSS THE STATE
TODAY COMPLETE WITH SEVERE THUNDERSTORM POTENTIAL AND A THREAT FOR
GUSTY WINDS OUTSIDE OF ANY THUNDERSTORM ACTIVITY. LOTS TO CONSIDER
THOUGH AS MORE THAN ONE ROUND OF SHOWERS AND STORMS IS EXPECTED AND
TIMING OF THE INITIAL WAVE TO MOVE THROUGH THIS MORNING IS CRITICAL
TO OUR SEVERE POTENTIAL LATER IN THE DAY. TEMPS AND WINDS ALSO HINGE
HEAVILY ON HOW THE CONVECTION EARLY IN THE DAY EVOLVES. WHAT IS
CLEAR IS THAT A BIG CHANGE IN THE PATTERN IS ON THE WAY AS TEMPS GO
FROM 10 TO 15 DEGREES ABOVE NORMAL TO 10 TO 15 DEGREES BELOW
NORMAL... OR COLDER... BY THE END OF THE WEEKEND.

ONGOING CONVECTION OVER CENTRAL KENTUCKY SHOULD ENTER THE WESTERN
PERIPHERY OF THE FORECAST AREA AROUND DAWN. 11/00Z HIRES WRF
EVOLUTION MAKES GOOD SENSE AS IT WEAKENS THE LINE ONCE IT ENTERS
EASTERN KENTUCKY... DUE LARGELY TO THE UNFAVORABLE TIME OF DAY AND
LACK OF INSTABILITY. VERY STRONG WINDS EXIST JUST ABOVE THE SURFACE
THIS MORNING THOUGH SO WILL HAVE TO MONITOR HOW THE STORMS HOLD
TOGETHER FOR ANY SEVERE WIND GUST POTENTIAL. THE LOW LEVEL JET
WEAKENS SOME THROUGH THE DAY AND EXPECT THE LINE TO PROGRESS
EASTWARD OUT OF THE FORECAST AREA DURING THE AFTERNOON. BREAKS IN
THE CLOUDS ARE THEN EXPECTED TO DESTABILIZE THE ATMOSPHERE IN
ADVANCE OF THE FRONT WHICH SHOULD CROSS THE AREA DURING THE EVENING
HOURS. THE DEGREE TO WHICH WE DESTABILIZE IS KEY THIS AFTERNOON AS
THE ATMOSPHERE IN ADVANCE OF THE FRONT WILL HAVE PLENTY OF SHEAR
(MAINLY UNIDIRECTIONAL) AND WET-BULB ZERO HEIGHTS WILL BE LOWERING.
THEREFORE THE THREAT FOR SEVERE WINDS AND HAIL CONTINUES LATER TODAY
AND INTO THE EVENING HOURS.

A LAKE WIND ADVISORY WAS ALSO CONSIDERED FOR TH AFTERNOON BUT WILL
HOLD WINDS JUST UNDER THE CRITERIA NEEDED FOR AN ISSUANCE (SUSTAINED
20-29 MPH OR GUSTS 35-44 MPH) AT THIS TIME... DUE LARGELY TO THE
UNCERTAINTY WITH HOW MUCH SUNSHINE (AND MIXING) WE WILL RECEIVE LATER
TODAY. NUDGED EXPECTED HIGHS UPWARDS SOME TODAY... BUT NOT AS HIGH AS
THE GFS MOS GUIDANCE. POTENTIAL IS THERE FOR LOWER 80S THOUGH IF THE
SUN BREAKS OUT FOR AN EXTENDED PERIOD OF TIME TODAY.

POPS DROP OFF TO NIL BY DAWN ON SATURDAY AS THE FRONT CLEARS THE
AREA. WE REMAIN IN SOUTHWESTERLY FLOW ALOFT THOUGH AND AIRMASS
ACTUALLY BECOMES A LITTLE UNSTABLE ONCE AGAIN BY SATURDAY AFTERNOON
AS THE H7 TROUGH AXIS APPROACHES. MOISTURE IS LIMITED BUT
INSTABILITY SUFFICIENT FOR SOME LOW TOPPED CONVECTION... BUT EXPECT
COVERAGE TO REMAIN WIDELY SCATTERED AT BEST AND KEPT POPS LOW. TEMPS
ONCE AGAIN HINGE ON THE DEGREE OF CLOUD COVER AND GENERALLY EXPECT A
FAIR AMOUNT OF SUN SO WENT A FEW DEGREES ABOVE GFS GUIDANCE.

.LONG TERM.../SATURDAY NIGHT THROUGH THURSDAY/

SATURDAY NIGHT THROUGH MONDAY NIGHT...

BIG PATTERN CHANGE WILL BE COMPLETE BY SUNDAY MORNING AS DEEP UPPER
LEVEL TROUGH SWINGS INTO THE OHIO VALLEY. LOW LEVEL MOISTURE
INCREASES THROUGH THE NIGHT BUT BETTER FORCING FOR SHOWER ACTIVITY
DOES NOT ARRIVE UNTIL THE DAY ON SUNDAY INTO SUNDAY NIGHT SO
CONTINUED CHANCE POPS SATURDAY NIGHT... THEN INCREASING INTO THE
LIKELY RANGE SUNDAY INTO SUNDAY NIGHT. IT IS A FAIR BET THERE WILL
BE SOME SNOW MIXING IN WITH THE RAIN BY EARLY SUNDAY MORNING AND
THEN AGAIN SUNDAY NIGHT AS THICKNESSES CRASH AS THE COLD UPPER LOW
PINWHEELS ACROSS THE AREA. BOUNDARY LAYER TEMPS ARE PROBLEMATIC
HOWEVER AND HAVE INCREASED THE LOWS SATURDAY NIGHT AND SUNDAY NIGHT
DUE TO CLOUD COVER AND MIXING LIKELY KEEPING TEMPS ABOVE FREEZING
FOR MOST AREAS. EXCEPTION OF COURSE WILL BE THE HIGHER TERRAIN ABOVE
2500 FEET ALONG THE VIRGINIA BORDER. IT IS OVER THESE RIDGES WHERE
SNOW IS A BETTER BET... WITH SOME LIGHT ACCUMULATIONS POSSIBLE.

THE AFOREMENTIONED MIXED BOUNDARY LAYER AND EXTENSIVE CLOUD COVER
OVER THE AREA SATURDAY NIGHT AND SUNDAY NIGHT WILL MOST LIKELY KEEP
ANY FROST CONCERNS AT BAY AND... AGAIN... ANY PROLONGED SUBFREEZING
TEMPS ARE EXPECTED TO REMAIN OVER THE HIGHEST TERRAIN. THE BEST
NIGHT FOR ANY POTENTIAL FROST/FREEZE PROBLEMS WILL BE MONDAY NIGHT
AS CLOUDS DECREASE. WILL CONTINUE TO MENTION THE THREAT IN THE
HAZARDOUS WEATHER OUTLOOK.

OTHERWISE... LATEST GUIDANCE INDICATES A QUICKER MOVEMENT INTO THE
SOUTHEAST AND WESTERN ATLANTIC WITH THE TROUGH AND A QUICKER
IMPROVEMENT IN CONDITIONS MONDAY AND MONDAY NIGHT AND HAVE MADE
CORRESPONDING ADJUSTMENTS TO POPS AND SKY COVER FOR THOSE PERIOD.

TUESDAY THROUGH THURSDAY...

NO CHANGES WERE MADE HERE. HIGH PRESSURE SHOULD DRIFT EAST OVER THE
AREA THROUGH WEDNESDAY...BEFORE SETTING UP OVER THE SOUTHEAST CONUS
THURSDAY. A WEAK COLD FRONT WILL TRY TO APPROACH THURSDAY...BUT ATTM
IT APPEARS ANY PRECIP SHOULD REMAIN NORTH. INCREASED CLOUDS A LITTLE
FOR THURSDAY...BUT KEPT THE FORECAST DRY. EXPECT MODERATING TEMPS AS
WAA BEGINS FROM TUESDAY ON THROUGH THE REST OF THE FORECAST PERIOD.

&&

.AVIATION.../12Z TO 12Z/

PREFRONTAL CONVECTION HAS WEAKENED AS IT HAS MOVED INTO THE CWA.
WITH LITTLE IN THE WAY OF LIGHTING NOTED IN THE PAST HOUR...WENT WITH
VCSH AND A CB GROUP AS THE CONVECTION MOVES ACROSS THE AREA THROUGH
18Z TO 20Z. OUTSIDE OF ANY CONVECTION...WIND GUSTS UP TO 35KT COULD
OCCUR AS DEEP MIXING MIXES DOWN SOME OF THE HIGHER MOMENTUM FROM
ALOFT. A SECOND ROUND OF CONVECTION SHOULD DEVELOP ALONG THE COLD
FRONT IN THE 0Z TO 6Z TIME FRAME AND AGAIN HAVE CIG LOWERING TO MVFR
AND HAVE GONE WITH -SHRA AND A CB GROUP. WENT WITH A TEMPO GROUP FOR
THUNDER ON STATION AND ADDED SQ WHEN SEVERE THUNDERSTORMS COULD OCCUR.
BEHIND THE FRONT...VFR RETURNS TO END THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...ABE/GEOGERIAN
LONG TERM....ABE
AVIATION...JP
Hazardous weather outlook, Apr 11, 1:34 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
134 PM EDT FRI APR 11 2008

KYZ044-050>052-060-088-104-106-107-109-110-113-118>120-121200-
FLEMING-MONTGOMERY-BATH-ROWAN-MENIFEE-HARLAN-ELLIOTT-MORGAN-JOHNSON-
MAGOFFIN-FLOYD-KNOTT-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...FRENCHBURG...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...HINDMAN...
WHITESBURG...INEZ...PIKEVILLE
134 PM EDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING AS A COLD FRONT
APPROACHES AND MOVES ACROSS THE AREA. SOME OF THE THUNDERSTORMS MAY
BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE
HAIL. RAINFALL FROM THUNDERSTORMS MOVING REPEATEDLY OVER THE SAME
AREAS MAY CAUSE ISOLATED FLOODING PROBLEMS TODAY AND THIS EVENING AS
WELL.

OTHERWISE...GUSTY WINDS UP TO 30 TO 35 MPH ARE EXPECTED TODAY
OUTSIDE OF ANY THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW IS EXPECTED TO MIX WITH RAIN SHOWERS AT TIMES SATURDAY NIGHT
THROUGH MONDAY MORNING. SOME LIGHT SNOW ACCUMULATIONS ARE
POSSIBLE OVER THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER SATURDAY
NIGHT AND AGAIN SUNDAY NIGHT.

A FROST OR FREEZE IS POSSIBLE DURING THE OVERNIGHT AND EARLY MORNING
HOURS FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE...LARGE HAIL...OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON.

KYZ058-059-068-069-079-080-083>087-108-111-112-114>117-121200-
ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-
WHITLEY-KNOX-BELL-WOLFE-LEE-BREATHITT-OWSLEY-PERRY-CLAY-LESLIE-
INCLUDING THE CITIES OF...IRVINE...STANTON...MOUNT VERNON...MCKEE...
SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...CAMPTON...
BEATTYVILLE...JACKSON...BOONEVILLE...HAZARD...MANCHESTER...HYDEN
134 PM EDT FRI APR 11 2008

...TORNADO WATCH 197 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING AS A COLD FRONT
APPROACHES AND MOVES ACROSS THE AREA. SOME OF THE THUNDERSTORMS MAY
BECOME SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES. RAINFALL FROM THUNDERSTORMS MOVING
REPEATEDLY OVER THE SAME AREAS MAY CAUSE ISOLATED FLOODING PROBLEMS
TODAY AND THIS EVENING AS WELL.

OTHERWISE...GUSTY WINDS UP TO 30 TO 35 MPH ARE EXPECTED TODAY
OUTSIDE OF ANY THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW IS EXPECTED TO MIX WITH RAIN SHOWERS AT TIMES SATURDAY NIGHT
THROUGH MONDAY MORNING. SOME LIGHT SNOW ACCUMULATIONS ARE
POSSIBLE OVER THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER SATURDAY
NIGHT AND AGAIN SUNDAY NIGHT.

A FROST OR FREEZE IS POSSIBLE DURING THE OVERNIGHT AND EARLY MORNING
HOURS FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE...LARGE
HAIL...TORNADOES...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN
JACKSON.

ABE/WJM

In the hours before

Special weather statement, Apr 11, 11:47 AM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1147 AM EDT FRI APR 11 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-112200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
1147 AM EDT FRI APR 11 2008

...STRONG COLD FRONT TO BRING GUSTY WINDS AND THE THREAT OF SEVERE
STORMS THIS AFTERNOON AND THIS EVENING...

A COLD FRONT WILL MOVE ACROSS KENTUCKY THIS AFTERNOON AND EVENING.
THUNDERSTORMS ONGOING OVER CENTRAL KENTUCKY EARLY THIS AFTERNOON...WELL
IN ADVANCE OF THE FRONT...WILL MOVE EASTWARD INTO THE AREA LATER THIS
AFTERNOON. THE THREAT FOR SEVERE THUNDERSTORMS...INCLUDING DAMAGING
WINDS AND LARGE HAIL...CONTINUES TO EXIST DURING THIS PERIOD. THE
RISK FOR SEVERE WEATHER IS ONLY SLIGHT AT THIS TIME...HOWEVER RESIDENTS
OF EASTERN KENTUCKY ARE ADVISED TO KEEP ABREAST OF THE LATEST
FORECAST INFORMATION THROUGH THE DAY TODAY FOR ANY CHANGES OR UPDATES
ON THIS DEVELOPING SITUATION.

ADDITIONALLY...GUSTY WINDS OF 30 TO 35 MPH ARE EXPECTED THIS
AFTERNOON OUTSIDE OF ANY THUNDERSTORM ACTIVITY. SUCH WINDS WILL
LIKELY CAUSE A ROUGH CHOP ON AREA LAKES AND BOATERS ARE URGED TO USE
CAUTION. A LAKE WIND ADVISORY MAY BE NEEDED LATER TODAY.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA
FOR FURTHER DETAILS OR UPDATES ON THIS DEVELOPING WEATHER SITUATION.
FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT
WEATHER.GOV/JACKSONKY.

ABE/GEOGERIAN

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 1:37 PM EDTTornado WarningJKLMcCreary, Pulaski, Wayne38 min
Apr 11, 2:27 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Knox, Laurel, McCreary, Pulaski and 2 more48 min
Apr 11, 3:04 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Laurel, Lee, Leslie and 3 more41 min
Apr 11, 3:28 PM EDTTornado WarningJKLBreathitt, Clay, Knott, Leslie, Owsley, Perry32 min
Apr 11, 3:51 PM EDTFlash Flood WarningJKLClay, Jackson, Laurel, McCreary, Pulaski3 hr
Apr 11, 3:56 PM EDTTornado WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Perry and 1 more34 min
Apr 11, 4:20 PM EDTTornado WarningJKLFloyd, Knott, Letcher, Martin, Pike40 min
Apr 11, 4:57 PM EDTSevere Thunderstorm WarningJKLPike33 min
Apr 11, 5:43 PM EDTSevere Thunderstorm WarningJKLBreathitt, Estill, Jackson, Lee, Menifee, Montgomery and 4 more32 min
Apr 11, 6:02 PM EDTSevere Thunderstorm WarningJKLBath, Breathitt, Elliott, Fleming, Floyd, Johnson and 9 more31 min

Nearby

Tornado Warnings in Kentucky, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.